Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 44, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 25, 2003, 3:25 PM CDT for Davidson County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 3:25 PM CDT (20:25 UTC)
- Expired
- Apr 25, 2003, 4:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Davidson County, TN
The radar
The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 11:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495
WUUS54 KOHX 252025
SVRBNA
TNC037-252115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT FRI APR 25 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIDSON COUNTY IN TENNESSEE
* UNTIL 415 PM CDT
* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF FOREST HILLS...OR 15
MILES SOUTHEAST OF DICKSON...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FOREST HILLS AROUND 350 PM CDT
NASHVILLE AROUND 400 PM CDT
LAKEWOOD AROUND 415 PM CDT
THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH
MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING AND AVOID WINDOWS.
&&
LAT...LON 3634 8669 3608 8652 3602 8669 3605 8694
3600 8704 3608 8704 3616 8699
$$
END/ORCHANIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:09 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 25, 1:09 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 109 PM CDT FRI APR 25 2003 CURRENTLY, CONVECTION HAS BEGUN TO FIRE ACROSS MIDDLE TENNESSEE, WITH A SEVERE THUNDERSTORM WATCH OUT UNTIL 500 PM. DATA FROM THE SPECIAL 18Z SOUNDING ARE AVAILABLE UP TO 400 MB, AND SHOW A LIFTED INDEX OF -4.3, TOTALS INDEX OF 52, AND A K-INDEX OF 31 -- ALL INDICATORS OF A MODERATELY UNSTABLE ENVIRONMENT. AT 17Z, A 998 MB SURFACE LOW WAS CENTERED NEAR UNION CITY, TENNESSEE, WITH A COLD FRONT DROPPING THROUGH WEST TENNESSEE. MAIN LINE OF CONVECTION JUST WEST OF THE TENNESSEE RIVER APPEARS TO BE JUST AHEAD OF THE COLD FRONT, IN THE REGION OF GREATEST INSTABILITY AND SURFACE MOISTURE FLUX CONVERGENCE. LOOKING AHEAD, COLD FRONTAL PASSAGE AT BNA IS EXPECTED BETWEEN 00Z AND 01Z. BY THEN, ONLY SCATTERED SHOWERS SHOULD REMAIN OVER THE METRO AREA, WITH THE MAIN CONVECTION SHIFTING ONTO THE PLATEAU BY EVENING. DUE TO THE CLOSE PROXIMITY OF THE SURFACE LOW TRACK, OCCLUDED MOISTURE SHOULD KEEP US CLOUDY WELL INTO TOMORROW, ALTHOUGH DEEPEST MOISTURE SHOULD PULL OUT OVERNIGHT, LEAVING ONLY ISOLATED SHOWERS ALONG THE PLATEAU BY TOMORROW MORNING. LOOK FOR A PLEASANT SUNDAY THROUGH TUESDAY STRETCH, WITH POST- FRONTAL TEMPERATURES NOT TOO TERRIBLY COOL, AND A NICE WARM-UP WHICH WILL SEND TEMPERATURES TO NEAR 80 BY TUESDAY. THE NEXT SURFACE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS FOR THE WEDNESDAY THROUGH FRIDAY PERIOD. BNA 54/67/48/76/51/79 510001 CSV 52/64/44/73/46/74 720001 .BNA...SEVERE THUNDERSTORM WATCH ALL ZONES UNTIL 500 PM CDT. ROSE
Hazardous weather outlook, Apr 25, 9:00 AM CDT, 6 hours 25 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-261030- HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR GRAMMATICAL ERROR NATIONAL WEATHER SERVICE NASHVILLE TN 900 AM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM TO OUR WEST WILL APPROACH THE MID STATE TODAY, SETTING UP THE POTENTIAL FOR SEVERE WEATHER. THE ENVIRONMENT OVER MIDDLE TENNESSEE IS EXPECTED TO BECOME VERY UNSTABLE AS THE DAY PROGRESSES. WHEN COUPLED WITH THE MODERATE LEVEL OF LOW LEVEL WIND SHEAR, CONDITIONS ARE RIPE FOR WIDESPREAD CONVECTION. SOME OF THE THUNDERSTORMS THAT DO DEVELOP WILL LIKELY CROSS SEVERE THRESHOLDS, WITH THE PRIMARY HAZARDS BEING FREQUENT LIGHTNING, DAMAGING DOWNBURST WINDS, LARGE HAIL, AND EVEN ISOLATED TORNADOES. THE STORM PREDICTION CENTER HAS PLACED ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK FOR SEVERE WEATHER, WITH AN AREA OF MODERATE RISK COVERING THE SOUTHERNMOST COUNTIES OF MIDDLE TENNESSEE. YOU ARE THEREFORE URGED TO REMAIN ALERT TO DEVELOPING WEATHER CONDITIONS AS THE DAY PROGRESSES, AND LISTEN FOR LATER STATEMENTS, AND POSSIBLE WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY FOR ANTICIPATED SEVERE WEATHER. ROSE
In the hours before
Local storm report, Apr 25, 1:30 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0130 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM FAYETTEVILLE TN 0.75 IN HAIL
04/25/03 LINCOLN
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:52 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 38 min |
| Apr 25, 11:00 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 30 min |
| Apr 25, 11:29 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 31 min |
| Apr 25, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 28 min |
| Apr 25, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 46 min |
| Apr 25, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 65 min |
| Apr 25, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Marshall, Williamson | 32 min |
| Apr 25, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 49 min |
| Apr 25, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 34 min |
| Apr 25, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 28 min |
| Apr 25, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 46 min |
| Apr 25, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 34 min |
| Apr 25, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee | 41 min |
| Apr 25, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 51 min |
| Apr 25, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 46 min |
| Apr 25, 5:48 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Moore | 42 min |
| Apr 25, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 40 min |
| Apr 25, 5:54 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 41 min |
| Apr 25, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 27 min |
| Apr 25, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 50 min |
| Apr 25, 6:40 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 50 min |
| Apr 25, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.